W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Back to Search Results |
| Catalog Number |
GSX0020A |
| Medical Device Problem Codes |
Off-Label Use (1494); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported the physician selected a 20mm gore® cardioform septal occluder to treat a fenestrated fontan.The device was placed without issue.The following day, x-ray showed what appeared to be an unlocked device.The physician placed a stent and pushed the right atrial disc against the wall of the fontan baffle.The patient tolerated the procedure.
Additional Manufacturer Narrative
Fluoroscopic imaging was provided for evaluation.Imaging of the device at implant shows clear separation of discs.It appears to be in a locked and released position; however, the locking loop is not well visualized in the image provided.The device appears stable but without additional imaging, this cannot be confirmed.The image from the day after implant shows an unlocked device, but there is clear separation between the left and right discs.The gore® cardioform septal occluder instructions for use state the device is not recommended for, and has not been studied in, treatment of fenestrated fontan.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Case imaging was provided for evaluation.Images show the device has clear separation of discs.It appears to be in a locked and released position, however, the locking loop is not well visualized.The device appears stable but without additional imaging, this cannot be confirmed.The following day, x-ray imaging shows an unlocked device.The device has clear separation between the left and right discs.The physician placed a stent and pushed the right atrial disc against the wall of the fontan baffle.The device remains implanted; however, an engineering evaluation was performed without the device.Review of the case description and information provided in the imaging evaluation indicate the following: the occluder was used to treat a fenestrated fontan.The appearance of the occluder on the day of implant is typical and there are no anomalies with the occluder shape, locking, or position.Imaging from the day after the procedure shows the occluder is unlocked and the right disc has expanded and stretched away from the center eyelet cranially into the vena cava portion of the fontan conduits.The information provided is consistent with the physician¿s observation.The use of the device to treat a fenestrated fontan may have been a contributing factor in the unlocking of the occluder and extension of the right disc cranially into the vena cava portion of the fontan conduits.Though the definitive cause for the unlocking of the occluder and extension of the right disc cannot be determined, the evidence provided does not suggest a design or manufacturing root cause.